MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 108-L-8580
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient is reported to be asymptomatic.No product will be returned as it remains in-situ, no product information was given, and no further evaluation of the product can be completed at this time.Radiograph received depicting fracture of both inferior-most screws.Patient reportedly has a high bmi.Patient compliance with postop care is unknown.Contraindications include, but are not limited to: obesity.An overweight or obese patient can produce loads on the spinal system which can lead to failure of the fixation of the device or to failure of the device itself.Possible adverse effects: potential adverse effects may include, but are not limited to the following: bending, disassembly, or fracture of any or all implant components.
 
Event or Problem Description
In (b)(6) 2018, the patient presented for a revision surgery of a prior lumbar fusion with instrumentation (l3-s1) from another manufacturer.Both s1 screws in that construct had reportedly fractured.In the revision procedure, the prior construct was removed and overwatch instrumentation was implanted in its' place (from l3 to s2, skipping s1).Approximately 90 days post-operatively, the two inferior-most screws were reported as fractured.Surgeon is monitoring the patient.

Brand Name
OVERWATCH
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key8465707
Report Number3004893332-2019-00004
Device Sequence Number1436292
Product Code NKB
UDI-Device Identifier00840916130398
UDI-Public00840916130398
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number108-L-8580
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR